Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 140, NWS San Angelo, TX

June 21, 2011Coke County, Nolan County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 21, 2011, 6:25 PM CDT for Coke County, Nolan County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2011, 6:25 PM CDT (23:25 UTC)
Expired
Jun 21, 2011, 7:15 PM CDT
In force
50 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Coke County, TX, Nolan County, TX

The radar

The San Angelo radar (KSJT), 81 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 4:58 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2672 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
328 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:25 PM CDT, 3 hours earlier.

Area forecast discussion, Jun 21, 3:25 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
325 PM CDT TUE JUN 21 2011

.SHORT TERM...
A WEAK COLD FRONT HAS STALLED NEAR A KSJT TO KMWL LINE. VISIBLE
IMAGERY IS SHOWING CU IS SLOWLY ENHANCING ALONG THIS LINE. SURFACE
DEWPOINTS IN THE MID 60S TO LOWER 70S ARE HELPING TO PRODUCE STRONG
INSTABILITY WITH SBCAPES OF 3000 TO 3500 J/KG. HOWEVER...SOME MID
AND UPPER LEVEL CAPPING ALONG WITH WEAK CONVERGENCE ALONG THE
BOUNDARY IS INHIBITING STORM DEVELOPMENT. LOOKS LIKE ISOLATED TO
SCATTERED STORMS ARE STILL POSSIBLE ACROSS MUCH OF THE AREA PROBABLY
AFTER 21 OR 22Z...AND CONTINUE THROUGH MOST OF TONIGHT. THE MAIN
STORM MODE WILL BE MULTI CELLS GIVEN 0-6KM SHEAR VALUES OF 25 TO 30
KNOTS. HOWEVER GIVEN THE STRONG INSTABILITY...A FEW STORMS MAY BE
SEVERE MAINLY SOUTH OF A ABILENE TO STERLING CITY LINE. LOCALLY
HEAVY BUT BENEFICIAL SHORT-TERM RAINFALL IS POSSIBLE GIVEN THE 1.5
INCHES IN PRECIPITABLE WATER VALUES ACROSS MAINLY THE SOUTHEAST PART
OF THE CWFA.

FOR WEDNESDAY...ISOLATED TO SCATTERED TSTMS WILL BE POSSIBLE ACROSS
MUCH OF THE AREA...WITH BETTER COVERAGE ACROSS THE SOUTHEAST CWFA
DUE TO BETTER MOISTURE AND A WEAKER MID LEVEL CAP. STILL SLIGHTLY
COOLER...WITH HIGHS 95 TO 100.

.LONG TERM...
BY WEDNESDAY NIGHT...WEAK NORTHWEST FLOW IS IN PLACE ACROSS THE
REGION. AT THE SURFACE...THE SYNOPTIC FRONTAL BOUNDARY WILL HAVE
MOVED BACK TO THE NORTH OUT OF THE AREA. HOWEVER...SHOULD WE HAVE
THUNDERSTORMS OVERNIGHT TONIGHT...THEY MAY BE ABLE TO LAY DOWN SOME
MESOSCALE BOUNDARIES FOR ADDITIONAL CONVECTION TO DEVELOP ON
TOMORROW AFTERNOON. THE BETTER CHANCES WILL LIKELY BE FOR
SOUTHEASTERN AREAS WHERE MORE PLENTIFUL MOISTURE WILL BE AVAILABLE.
WITH THAT IN MIND...HAVE LEFT SOME SLIGHT CHANCE POPS IN FOR
SOUTHERN AREAS INTO THE OVERNIGHT HOURS AS WE COULD SEE SOME OF THIS
ACTIVITY LINGER INTO THE EVENING HOURS...BUT WILL LIKELY DIMINISH
AFTER MIDNIGHT WEDNESDAY.

BEGINNING THURSDAY...UPPER LEVEL RIDGING WILL BUILD BACK INTO THE
AREA OVER THE NEXT WEEK. 500MB HEIGHTS WILL INCREASE BACK TO AROUND
595DAM AND CENTER ITSELF NEAR WEST CENTRAL TEXAS. AS A RESULT...THE
850MB THERMAL RIDGE WILL EXPAND ACROSS THE WEST CENTRAL TEXAS REGION
THROUGH THE NEXT SEVERAL DAYS AS WELL...PUSHING TEMPERATURES BACK
INTO THE 100 TO 105 DEGREE RANGE FOR MOST OF THE AREA. WE MAY SEE
TEMPERATURES LIMITED TO THE UPPER 90S FOR PORTIONS OF THE NORTHWEST
HILL COUNTRY AND HEARTLAND DUE TO HIGHER MOISTURE CONTENT. AS THE
RIDGE BUILDS...RAIN CHANCES DWINDLE...AND AFTER WEDNESDAY NIGHT...
HAVE KEPT RAIN OUT OF THE FORECAST FOR THE MOST PART.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 71  96  74  98  75 /  40  10  10  10  10
SAN ANGELO 	 74  99  73 101  74 /  40  20  20   0   0
JUNCTION 	 75  97  72  99  73 /  40  30  20   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21/20
Hazardous weather outlook, Jun 21, 2:34 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
234 PM CDT TUE JUN 21 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-221945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
234 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF
A LINE FROM ABILENE TO STERLING CITY. ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED TO OCCUR...WITH THE BEST CHANCE NEAR A
STALLED FRONTAL BOUNDARY. THE MAIN THREATS WILL BE DAMAGING WINDS
AND LARGE HAIL. ALSO...THE STORMS WILL PRODUCE DANGEROUS LIGHTNING
AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY...
WITH BETTER COVERAGE OF STORMS OVER THE NORTHWEST HILL COUNTRY.
THE MAIN THREATS WILL BE DANGEROUS LIGHTNING AND GUSTY WINDS. THE
PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING.

In the hours before

Local storm report, Jun 21, 3:41 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
341 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND DMG     3 W ABILENE             32.45N  99.78W
06/21/2011                   TAYLOR             TX   BROADCAST MEDIA

            SATELLITE DISHES WERE DAMAGED BY THUNDERSTORM WINDS AT
            KEAN RADIO.

&&

EVENT NUMBER SJT1100220

JOHNSON
Special weather statement, Jun 21, 4:29 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
429 PM CDT TUE JUN 21 2011

TXZ139-140-212200-
COLEMAN TX-BROWN TX-
429 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR
COLEMAN AND BROWN COUNTIES...

AT 425 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 6 MILES NORTHWEST OF LAKE BROWNWOOD
NEAR THRIFTY...OR ABOUT 13 MILES NORTHEAST OF SANTA ANNA...MOVING
EAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LAKE BROWNWOOD NEAR THRIFTY AND LAKE BROWNWOOD BY 440 PM CDT
  LAKE BROWNWOOD NEAR BYRDS STORE...OWENS AND MAY BY 500 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Jun 21, 5:51 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
551 PM CDT TUE JUN 21 2011

TXZ065-212330-
COKE TX-
551 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR COKE
COUNTY...

AT 547 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 8 MILES SOUTH OF SPENCE RESERVOIR NEAR
PAINT CREEK RECREATION AREA...OR ABOUT 10 MILES SOUTHWEST OF ROBERT
LEE...STATIONARY.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  COKE COUNTY.

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR WESTERN TEXAS.

04!
Special weather statement, Jun 21, 5:59 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
559 PM CDT TUE JUN 21 2011

TXZ064-212330-
STERLING TX-
559 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR
STERLING COUNTY...

AT 556 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER WEST CENTRAL STERLING COUNTY...OR
ABOUT 11 MILES WEST OF STERLING CITY...MOVING EAST AT 15 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  WESTERN STERLING COUNTY.

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR WESTERN TEXAS.

04
Special weather statement, Jun 21, 6:02 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
602 PM CDT TUE JUN 21 2011

TXZ066-212330-
RUNNELS TX-
602 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR
RUNNELS COUNTY...

AT 601 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 7 MILES NORTHWEST OF CREWS...OR ABOUT 8
MILES NORTHEAST OF WINTERS...MOVING SOUTHEAST AT 5 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WINTERS LITTLE ELM LAKE BY 615 PM CDT
  CREWS BY 630 PM CDT

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR WESTERN TEXAS.

04
Special weather statement, Jun 21, 6:19 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
619 PM CDT TUE JUN 21 2011

TXZ054-065-220000-
NOLAN TX-COKE TX-
619 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR NOLAN
COUNTY AND COKE COUNTY...

AT 615 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTHWEST OF BLACKWELL...MOVING
EAST AT 5 MPH. ANOTHER STRONG STORM WAS NEAR SILVER...NEARLY
STATIONARY.

* THE STRONG THUNDERSTORMS WILL BE NEAR...
  BLACKWELL BY 645 PM CDT
  HYLTON BY 700 PM CDT

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR WESTERN TEXAS.

04

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 11:44 PM CDTSevere Thunderstorm WarningSJTShackelford31 min
Jun 20, 11:57 PM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor63 min
Jun 21, 12:50 AM CDTSevere Thunderstorm WarningSJTCallahan, Taylor40 min
Jun 21, 1:00 AM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford, Taylor45 min
Jun 21, 1:31 AM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Taylor29 min
Jun 21, 2:14 AM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman, Runnels61 min
Jun 21, 2:47 AM CDTTornado WarningSJTColeman41 min
Jun 21, 4:49 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman56 min
Jun 21, 5:06 PM CDTSevere Thunderstorm WarningSJTCoke39 min
Jun 21, 5:16 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman44 min
Jun 21, 5:46 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman44 min
Jun 21, 6:10 PM CDTSevere Thunderstorm WarningSJTRunnels20 min
Jun 21, 6:29 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman46 min
Jun 21, 6:33 PM CDTSevere Thunderstorm WarningSJTColeman42 min
Jun 21, 6:37 PM CDTSevere Thunderstorm WarningSJTSterling38 min
Jun 21, 6:59 PM CDTSevere Thunderstorm WarningSJTTom Green46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.